Monday, October 1, 2012

HAS SUSTIVA DAMAGED MY BRAIN?

Since i started SUSTIVA ive had more cognitive behavioral problems plus tremors. I read years ago there was a risk of brain damage from use of this HIV medicine with some patients? Is this true? Well recently i read an article http://www.medicalnewstoday.com/releases/250808.php  at MEDICAL NEWS TODAY from research project @Johns Hopkins a very good source of info.  The way the body metabolizes a commonly prescribed anti-retroviral drug that is used long term by patients infected with HIV may contribute to cognitive impairment by damaging nerve cells, a new Johns Hopkins research suggests.Nearly 50 percent of people infected with HIV will eventually develop some form of brain damage that, while mild, can affect the ability to drive, work or participate in many daily activities. It has long been assumed that the disease was causing the damage, but Hopkins researchers say the drug efavirenz may play a key role.  So its not just me that maybe feeling this way since I am a longterm survivor using this medication. Changes really started a few years back with moodiness, distrust, and some serious neurological issue. I have been tested for AIDS dementia & partly passed every other time. So now i know im not crazy and there is something real to my feelings. I hope this is not permanent! "But even with anti-retroviral treatments, people infected with HIV have shortened lifespans and the chance of cognitive decline is high. It's nothing you should treat lightly."  Should the  drug company be accountable for the damages? I say YES just like all companies are accountable for defective products that cause damages, because we HIV/AIDS survivors are not lab rats! Its time they realize this & take responsibility! Do you feel like a lab rat sometimes? Well i sure have over the years, we are not despensable objects that can be tested on and then say o well they are going to die anyways! So always ask questions? Educate! Empower yourselves! LIVE LONGER. FIGHT! FIGHT! FIGHT!
Post a Comment